MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ITREL 4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC PUERTO RICO OPERATIONS CO. ITREL 4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 37703
Medical Device Problem Codes Electromagnetic Interference (1194); Failure to Deliver Energy (1211); Inappropriate/Inadequate Shock/Stimulation (1574); Electromagnetic Compatibility Problem (2927)
Health Effect - Clinical Code Electric Shock (2554)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a patient (pt) who was implanted with an implantable neurostimulator (ins).It was reported that the pt stated that sometimes when they pass by computers or dialysis machines, or when they are near the air force base by where they live, their ins turns off and they get electrocuted.Pt clarified that they don't actually get electrocuted, but that it feels like a static shock.Pt said they have also experienced this when going through security and they have learned to turn their ins off.Pt said this has been going on since they had their first implant in 1999.The patient was directed to follow-up with their healthcare provider.
 
Additional Manufacturer Narrative
Concomitant medical products: product id 7425, serial# (b)(4), implanted: (b)(6) 2008, explanted: (b)(6) 2015, product type implantable neurostimulator, product id 7425, lot# serial# (b)(4) implanted: (b)(6) 1999-, product type implantable neurostimulator.If information is provided in the future, a supplemental report will be issued.

Brand Name
ITREL 4
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key12791159
Report Number3004209178-2021-16808
Device Sequence Number4005262
Product Code LGW
UDI-Device Identifier00643169107793
UDI-Public00643169107793
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2015
Device Model Number37703
Device Catalogue Number37703
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Initial Report FDA Received Date11/10/2021
Date Device Manufactured05/29/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale